MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; ORTHOPEDIC INTERNAL FIXATION SYSTEMS, SPINAL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; ORTHOPEDIC INTERNAL FIXATION SYSTEMS, SPINAL
Model Number MS1-4590S
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation.Radiographs provided did not confirm the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per reporter, the patient did not lengthen during multiple attempts over the last year.Reportedly, the rods may be jammed and did not reach their maximum distraction length.
 
Additional Manufacturer Narrative
Investigation findings: the rod was received for visual and functional testing.Visual inspection revealed score marks observed on the distraction rod.Functionality testing revealed that the rod was unable to distract with manual distractor and the electronic remote controller (erc).The rod was unable to retract with fast distractor to perform stroke test per.Due to the current condition of the rod (not functional), force testing was not performed.The reported failure mode was confirmed as the rod was failed to distract and it did not meet acceptance test specifications per.The rod was sectioned and debris build up was found, which may have caused the reduced functionality.Sectioning of the rod determined that it could not be separated from the housing without use of high force.Bending forces applied to the rod from patient anatomy/activity may have caused the distraction rod to wedge into the housing tube, which would cause the rod to be jam.Review of the device history records revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.
 
Event or Problem Description
This report has been updated to include investigation findings.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
ORTHOPEDIC INTERNAL FIXATION SYSTEMS, SPINAL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9757163
Report Number3006179046-2020-00117
Device Sequence Number3308016
Product Code PGN
UDI-Device Identifier00812258026295
UDI-Public812258026295
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-4590S
Device Lot NumberA160620-02
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR